Tuesday, June 1, 2010

Osteoporosis Drugs Found to CAUSE Leg Fractures

Bisphosphonate drugs like Fosamax, Actonel and Boniva have terrible adverse side effects


www.Mercola.com April 17, 2010 - Issue 1444



“The case reports first surfaced about two years ago -- orthopedists reported that women taking osteoporosis drugs called bisphosphonates to prevent broken bones were showing up with rare and serious fractures of their thighbones,” The New York Times reports. “The bone was snapping like a twig, sometimes splintering. Often there was no trauma, such as a serious fall, to bring it on. And some of the women were younger, in their 50s, with pre-osteoporosis but without the extremely fragile bones of people with the full-blown condition,” the NYT continues.
The fractures are highly unusual because they are occurring in the long bone of the thigh, when ordinarily thighbone fractures occur near the hip socket. Further, because this area does not have a rich blood supply, the fractures are difficult to heal.



Annual sales of osteoporosis drugs have about doubled to $8.3 billion since 2003, which is a solid indicator that many people are being kept in the dark about their serious risks. I have been warning about these dangerous drugs for over a decade and finally enough time has lapsed to produce the damage that I said they would if they were used long enough. Osteoporosis is NOT due to a drug deficiency and taking a drug for this will only worsen, not improve, the condition.
One simply needs to treat the CAUSE of the disease and not the symptoms. The irony is that with Fosamax you aren’t even treating the symptoms. You are just fooling your body to produce a denser bone that is actually weaker. It does this because Fosamax is a poison that kills the cells in your bone that help your body repair and replace the bone.


Osteoporosis Drugs Are Leading to Broken Bones


Fosamax is prescribed primarily to women with osteoporosis in order to make bones stronger and prevent broken bones from the disease. Recently the drugs have also been increasingly prescribed to women with osteopenia, a natural thinning of the bones as you get older, even though no conclusive benefit has been found.


Over the last couple of years, orthopedists have noticed that more women taking these drugs are suffering from serious fractures in their thigh bones -- an ordinarily rare occurrence. There are reports of the bone “snapping like a twig,” even during normal daily activities, which is again very rare as your femur (thigh bone) is one of the strongest bones in your body!


Fosamax Linked to Serious Bone Problems


Fosamax, again a drug used to strengthen bones, is associated with so many detrimental bone side effects it boggles the mind. Even reports of thigh fractures are not new. ABC News recently reported that the Food and Drug Administration asked Merck (the maker of Fosamax) to “add information about the report of femur fractures” to the medications’ package insert back in 2008! More than a year later, they finally did.


Not surprisingly, Merck also tried to hide the fact that Fosamax is causing jawbone death, a disease now known to oral surgeons as Bisphosphate-Related Osteonecrosis of the Jaw (BRONJ) or “Fossy Jaw” -- a nasty side effect of Fosamax and related drugs that essentially causes your jawbone to rot and decay.


Bisphosphate drugs have also been associated with:


Serious eye inflammation and possible blindness
Liver damage
Atrial fibrillation
Increased risk of ulcers
Esophageal cancer
Renal failure
Skin reactions
Hypocalcemia (blood calcium levels are too low)


How Osteoporosis Drugs Kill Your Bones


Bisphosphonate drugs like Fosamax, Actonel and Boniva, are problematic because they stay in your bone indefinitely and disrupt the normal bone regeneration process.
Healthy bones maintain their strength from a continual process of bone breakdown and bone rebuilding. Osteoclasts are the cells that break down your bone, and osteoblasts are the cells that rebuild it.


Fosamax and similar drugs poison your osteoclasts, permanently killing them, so the normal bone repair process is halted. Your bones will indeed get denser. However, denser bones are NOT stronger bones, which is the part they don’t tell you. In fact, eventually your bones become weaker and more prone to fracture.


Why?


Because bone is a dynamic structure that requires the removal of unhealthy bone and REPLACEMENT with new bone to stay strong. Fosamax does NOT build any new bone. It only kills the cells that break bone down, so your bone is not benefiting from its natural regenerative process. For women who have been taking this drug for five or more years, their bones have literally lost the ability to regenerate, and this is why many be faced with more brittle bones and fractures.


Articles by Lita Lee, Ph.D. on www.LitaLee.com :
Arthritis: http://www.litalee.com/shopexd.asp?id=132
Vitamin D3 Health Benefits: http://www.litalee.com/shopexd.asp?id=414
Menopause, Osteoporosis and the ERT Fairy Tale:

Labels: , , , ,

Get 

Acrobat Reader
  FREE Plug-in to view 
  or print  our documents!

1- 503-775-2251


Notice: I am a chemist and an enzyme nutritionist, not a medical doctor. I do not diagnose, prescribe for, treat or claim to prevent, mitigate or cure any human diseases. I provide enzymes and other dietary supplements to improve digestion and to nourish and support normal function and structure of the body. If you suspect any disease, please consult your physician.

The statements on this website have not been evaluated by the Food and Drug Administration. These statements and the formulations listed are not intended to diagnose, prescribe for, treat or claim to prevent, mitigate or cure any human disease. They are intended for nutritional support only. The third party information referred to herein is neither adopted nor endorsed by this web site but is provided for general informational purposes.


ThemeMagic.com - powerful & affordable self edit web sites and e-

commerce stores.Free web site by esseff Digital, LLC.© 2007, Lita Lee, Ph. D., All rights reserved.
To use any content or information on this site, you must obtain express written permission.